EconPapers    
Economics at your fingertips  
 

On the accuracy of the estimated policy function using the Bellman contraction method

Wilfredo Maldonado () and Benar Fux Svaiter ()
Additional contact information
Benar Fux Svaiter: Instituto de Matematica Pura e Aplicada

Economics Bulletin, 2001, vol. 3, issue 15, 1-8

Abstract: In this paper we show that the approximation error of the optimal policy function in the stochastic dynamic programing problem using the policies defined by the Bellman contraction method is lower than a constant (which depends on the modulus of strong concavity of the one-period return function) times the square root of the value function approximation error. Since the Bellman's method is a contraction it results that we can control the approximation error of the policy function. This method for estimating the approximation error is robust under small numerical errors in the computation of value and policy functions.

JEL-codes: C6 (search for similar items in EconPapers)
Date: 2001-10-30
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.accessecon.com/pubs/EB/2001/Volume3/EB-01C60003A.pdf (application/pdf)

Related works:
Working Paper: On the accuracy of the estimated policy function using the Bellman contraction method (2002)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ebl:ecbull:eb-01c60003

Access Statistics for this article

More articles in Economics Bulletin from AccessEcon
Bibliographic data for series maintained by John P. Conley ().

 
Page updated 2025-03-22
Handle: RePEc:ebl:ecbull:eb-01c60003